MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) EXTRACTOR¿ PRO XL; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - COSTA RICA (COYOL) EXTRACTOR¿ PRO XL; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00547110
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the lot number.Therefore, the manufacture and expiration dates are unknown.It was reported the device was not used past its expiry date.Initial reporter phone: (b)(6).(b)(4).Investigation results: a visual examination of the complaint device revealed that the catheter shaft was broken into two pieces.This failure is likely due to anatomical/procedural factors encountered during the procedure which limited the performance of the device.Therefore, the most probable root cause is operational context.
 
Event or Problem Description
It was reported to boston scientific corporation that an extractor pro xl retrieval balloon was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed in the common bile duct (cbd) on (b)(6) 2017.According to the complainant, during the procedure, the catheter shaft was torn in the middle when the stones were removed from the bile duct.The procedure was completed with a different device.There were no patient complications reported as a result of this event.Investigation results showed that the catheter shaft was broken into two pieces; therefore, this is now an mdr reportable event.

Brand Name
EXTRACTOR¿ PRO XL
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key6990409
Report Number3005099803-2017-03170
Device Sequence Number16451066
Product Code FGE
UDI-Device Identifier08714729790402
UDI-Public08714729790402
Combination Product (Y/N)N
PMA/510(K) Number
K102082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00547110
Device Catalogue Number4711
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2017
Initial Report FDA Received Date10/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1